Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Why is Lipitor prescribed in place of Simvastatin?

I have been taking simvastatin 40mg for years. I have also been taking Ditilazem. for a few years. I got a message from mt Cardiologist today to stop taking the simvastatin and tell my pharmasist I want Lipitor instead. Why all of a sudden the change
Fri, 27 Apr 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Both Simvastatin and Lipitor drugs are equally effective in reducing the high blood cholesterol levels and thus preventing the risk of heart disease or stroke.

Both can cause various adverse effects. Some side effects are more likely to occur with Simvastatin, and others are more likely with Lipitor.

All statins can cause muscle pain which can be a sign of developing kidney problems or damage. This effect is more likely to occur with Simvastatin as compared to Lipitor.

Hence, your doctor might have prescribed a safer statin like Lipitor to reduce your high blood cholesterol levels.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Mohammed Taher Ali
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Why is Lipitor prescribed in place of Simvastatin?

Hello, Both Simvastatin and Lipitor drugs are equally effective in reducing the high blood cholesterol levels and thus preventing the risk of heart disease or stroke. Both can cause various adverse effects. Some side effects are more likely to occur with Simvastatin, and others are more likely with Lipitor. All statins can cause muscle pain which can be a sign of developing kidney problems or damage. This effect is more likely to occur with Simvastatin as compared to Lipitor. Hence, your doctor might have prescribed a safer statin like Lipitor to reduce your high blood cholesterol levels. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Mohammed Taher Ali